# SDR CA030401003

- Difficulty date: March 31, 2003
- Submitted: April 14, 2003
- Operation: General aviation
- Make and model: Beech C90A
- Aircraft time: 5,312 hours
- Engine: Pwa PT6A21
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Gyro
- Part number: 6226163002
- Condition: Failed
- Location: Cockpit
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) NR 2 HSI COMPASS CARD FAILES TO DISPLAY TRUE COMPASS HEADING WITH NO FLAG IN VIEW. WHEN FAILED THE NR 2 HSI COMPASS CARD CANNOT BE SLEWED IN EITHER SLAVE OR FREE MODES, AND IS FROZEN ON ONE BEARING. THE PAIRED CROSS SIDE RMI REMAINES SERVICEABLE AND CAN BE SLEWED IN BOTH FREE AND SLAVE MODE. NO WARNING FLAGS OCCUR ON ANY SYSTEM.  NR 2 HEADING SYSTEM IS COUPLED TO P/N 331A-3G HSI. APPARENT FAILURE IS A LACK OF 26 VAC SUPPLY FROM PIN 31 OF THE DGS-65 TO NR 2 HSI. REPLACEMENT OF DGS-65 GYRO CLEARS THE FAULT.THE SAFETY CONCERN IS THE LACK OF A HDG WARNING FLAG ON NR 2 HSI WHEN FAULT OCCURES.
